MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC T25 STARDRIVE SHAFT F/MATRIX CANNULATED/STANDARD; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC T25 STARDRIVE SHAFT F/MATRIX CANNULATED/STANDARD; SCREWDRIVERS
Catalog Number 03.632.003
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is synthes sales consultant.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported that during a minimally invasive spine (mis) fustion procedure on (b)(6) 2018 utilizing matrix mis system, the surgeon noticed that the screws were poorly inserting into the pedicle.Once the case was completed, the scrub nurse noticed that both standard and long cannulated screwdriver shafts were slightly stripped and twisted at the distal end tip.There was no delayed obtained during surgery.The surgery was completed with no delay.Patient was not affected by this damage.Concomitant device reported: locking/set screws: matrix (part number unknown, lot number unknown, quantity 1).This report is for one (1) standard cannulated stardrive shaft for matrix.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
A review of the device history records has been requested.The device was received, the investigation is in progess, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device history records review was completed for part# 03.632.003, lot# 6698504.Manufacturing location: (b)(4), release to warehouse date: dec 21, 2011.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product investigation was completed.Visual inspection observed the distal tip was slightly twisted.No new issues were identified.The given complaint condition agrees with the returned device condition and therefore the complaint was confirmed.Dimensional inspection: diameter of proximal to distal tip: 4.6 +0.03/- 0 mm.Measured dimensions: distal tip: 4.62 mm; conforming, device used: calipers ca215p.A review of the current design drawing and the drawing revision at the time of manufacture was performed and no issues were identified.A definitive root cause could not be determined based on the provided information.However, the failure mode is typically associated with the application of excessive force in the direction of screw insertion.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T25 STARDRIVE SHAFT F/MATRIX CANNULATED/STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7862899
Report Number2939274-2018-53692
Device Sequence Number19324515
Product Code HXX
UDI-Device Identifier10705034718682
UDI-Public(01)10705034718682
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.003
Device Lot Number6698504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer09/20/2018
10/12/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date10/09/2018
10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1